MAUDE Adverse Event Report: Minerva Surgical, Inc. Minerva Single Sterile Disposable Handpiece; Endometrial Ablation Device

Minerva Surgical, Inc. Minerva Single Sterile Disposable Handpiece; Endometrial Ablation Device
Catalog Number MIN9770
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 06/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the final seconds (around 110-112 seconds) of a minerva endometrial ablation procedure, a bubbling or gurgling sound was noted.Per the physician, the controller released gas, followed by hot fluid leaking from the cervix.This fluid caused a superficial, first-degree burn to an area of the vaginal mucosa adjacent to the cervix.
 
Additional Manufacturer Narrative
Per the physician's interview the treating physician indicated that she is highly experienced and had never encountered this issue before, noted that the initial device setup and seal were successful.The pre-procedure 3d ultrasound measurements matched intraoperative findings perfectly, and the patient was actively menstruating at the time.The minerva controller completed the treatment cycle normally without triggering any pressure alarms or error messages, and a post-procedure inspection confirmed that the device balloon appeared entirely normal.The physician confirmed there was no further patient treatment or follow-up required.The facility retained the products and has not returned them to axora medical for investigation despite multiple follow-up attempts to arrange product return.Based on the available information, there was no indication of a product malfunction since the handpiece performed as intended.There was no apparent malfunction that axora medical was aware of at this time.The minerva surgical ea system operator's manual states thermal injury is a known complication of an endometrial ablation procedure, in section 7.2 other adverse events, and is addressed in the warning and caution sections, including the statements: - confirm that the vaginal speculum is an adequate size (width and length) to assure full separation of vaginal and vulvar tissue away from the sheath of the device, to avoid inadvertent thermal injury, and to provide visibility of the cervix.- leave the vaginal speculum in place throughout the procedure.- during the ablation cycle, ensure the connection tubing is not kinked or twisted, which could reduce the flow of argon gas and reduce the effect of ablation.- if during the ablation cycle the cervical balloon does not adequately seal the cervical canal, unintended thermal damage to the endocervical canal may occur as a result of hot fluid leaking from the uterine cavity into the canal.Use clinical judgment to continue with the ablation procedure if such a leak is suspected.- as with all endometrial ablation procedures, serious injury or death can occur, including but not limited to thermal injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.

Brand Name
Minerva Single Sterile Disposable Handpiece
Common Device Name
Endometrial Ablation Device
Manufacturer (Section D)
Minerva Surgical, Inc.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
Minerva Surgical, Inc
4255 burton drive
santa clara CA 95054
Manufacturer Contact
angela gonzalez
4255 burton drive
santa clara, CA 95054
+1(650)284-3500
MDR Report Key50074376
Report Number3011011193-2026-00009
Device Sequence Number10264620
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public00862393000162
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMIN9770
Device Lot Number116860340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/30/2026
Initial Report FDA Received Date07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale